PAUL GOLDFINGER, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: In the September issue, Galpin and associates (Ann Intern Med 81:358-359, 1974) discussed the risks associated with the inadvertent intravenous use of aqueous procaine penicillin G.
I should like to alert you to a potential source of error in this regard. A hospital patient was to receive crystalline penicillin G by the intravenous route. The pharmacy sent up Crysticillin⌖, which is the E. R. Squibb (New York, New York) brand of aqueous procaine penicillin G. Fortunately, the error was picked up.
I suggest that the trade name of this product be changed.
GOLDFINGER P. Errors with Penicillin. Ann Intern Med. 1975;82:426. doi: https://doi.org/10.7326/0003-4819-82-3-426_1
Download citation file:
Published: Ann Intern Med. 1975;82(3):426.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use